I've had botox injections for YEARS. My GP told me I could get a refund from my ins co because of my migraines. Now my right eye droops. I've read about drops to strengthen the muscle, but the reviews have been disappointing. One doctor talked about Visine drops....? I'll probably have to wait for another couple of months to where the botox effects disappear. It looks like the btx injection was administered in the levator palpebrae superioris...? Is there ANYTHING (exercises, drops?) I can do to
My Right Eye Has the Dreaded Btx Droopy Eyelid. I Would Like to Do Anything That Might Help, Exercises, Drops? (photo)
Doctor Answers 3
In addition to the Lopidine drops mentioned by other colleagues, try hot compresses with levator exercises while lying supine. The heat will increase circulation and hopefully enhance interstitial fluid clearance, and lying down when exercising the levator muscles may allow better excursion without the gravity loading of the upper lid. Be patient, most botox induced ptosis will resolve in a month or two, just need to give yourself time to recover.
Have a question? Ask a doctor
Don't get botox for migraines unless you absolutely need it.
First it is health care fraud to obtain a service under false pretenses. Botox for migraines is for intractable migraine that does not respond to any other forms of treatment. It is not for occasional migraine and subsidized cosmetic botox. Shame on you and your doctor if this is how you got in trouble.
Botox for migraines has the potential for significant local and systemic side-effects. Ptosis is one of those side effects. Exercise is in effective. Iopodine can be helpful in certain situations. Generally, the drop is only partially effective. In my experience, if you use the drops and they lift the eyelid, the treatment effect is likely to wear off in 6 to 8 weeks. If the treatment is not initially effective, this suggests that the ptosis will be much more persistent and could last 4 to 6 months.
My Right Eye Has the Dreaded Btx Droopy Eyelid. I Would Like to Do Anything That Might Help, Exercises, Drops?
If this is related to Botox (and it sounds like it is) it will resolve within 1-3 months. In the meantime, Iopidine drops are very helpful. Visine or anything else will not help. Ptosis from Botox always resolves. If it does not resolve, seek a consultation with an oculoplastic surgeon to rule out any other underlying causes. I hope this information is helpful.
Stephen Weber MD, FACS
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.